It is currently Mon Aug 21, 2017 3:33 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
 Post subject: THANKS JEANELL
PostPosted: Fri Mar 26, 2010 7:05 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 26, 2010 12:25 pm
Posts: 10
WELL HE SAID HES BEEN DOING HARD FOR 10 MONTHS ABOUT 10-15 30MG A DAY. I READ SOME THAT TALK ABOUT STARTING AT 24MG 16MG? WHY IS THAT THE DOCTOR ONLY STARTED HIM WITH 8 GRAM 3 WEEKS AGO AND HES STARTING TO GO DOWN...I TOLD HIM WHAT I'VE BEEN READING SO HE SAYS HES GOING ONE MORE TIME AND SLOWLY CUT HIMSELF DOWN THAT BY NEXT WEEK HE SHOULD BE DONE?


Top
 Profile  
 
 Post subject:
PostPosted: Sat Mar 27, 2010 12:29 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Oct 20, 2009 11:29 am
Posts: 246
Welcome HARDTIMES -

First, welcome to the forum. I read your other post, and Jeanelle gave you some realistic expectations.

I think we could use a few more details. For instance how did this start? I mean it's not that easy to just have a doctor prescribe that many 30mg a day of opiates (sounds like oxycodone to me, but I'm curious).

Maybe he has a chronic pain issue? Maybe he bought them off the street?

Here's why. Please realize, short of your confrontation - and his Shame and Guilt - likely little has changed. If he was using for addictive reasons, like many of use here - me - to escape things, to numb up, to have more energy, to keep going when I was too tired to go on, to get a little buzz... then we got caught chasing tolerance. In another words, what you likely know - is that without opiates, he will be sick. Dope sick is hard - and most of us have gone through it cold-turkey multiple time - trying to 'will' ourselves over the pills or drugs.

For some smaller percentage - that type of cold-turkey method can work. The rest of us - may make it through the side effect - but be hit with PAWS (Post Accute Withdrawal Syndrome) - things like almost no motivation, insomnia, etc. It takes weeks/months to have those lesson. In my case - I had them pretty bad - and a 'trigger' for me hit - and I thought - well one more wouldn't hurt. That was the end of that recovery - one leads to 2, then right back on.

I tell you this, as a friend, to understand that the most typical and successful suboxone treatment program is where suboxone is used for 2 things. One to help us not have withdrawals as the drug keeps the opiate receptors occupied, and second to discourage use of our other pills - it blocks them from working (in short).

This gives us freedom to learn about ourselves, our triggers, cravings, etc. We get support - like this forum and meetings/therapy. Then when the time is right, typically we put together a plan with the doctor to slowly taper down, then off.

If you go too fast on the taper, then you hit the PAWS and side effects harder. If you taper to a very low dose over months - and you have support - those appear to be less difficult.

I don't know if this helps or not, and maybe he can basically get on suboxone for a short time then taper fast (small percentage) - either way - please know he is not a failure. This is a disease - and needs to be treated like one.

Good luck and please keep us posted!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group